Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 101, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 28, 2014, 6:00 AM CDT for Andrew County, Nodaway County, Missouri. It took effect at Aug 28, 2014, 9:13 AM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2014, 6:00 AM CDT (11:00 UTC)
- In effect from
- Aug 28, 2014, 9:13 AM CDT
- Expired
- Aug 29, 2014, 8:46 PM CDT
- In force
- 36 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Andrew County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 166 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point 102 River at Maryville (MYVM7). The gauge peaked at 19.00 ft at Aug 28, 2014, 11:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 23 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06819500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
814
WGUS43 KEAX 281100
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT THU AUG 28 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
102 River at Maryville affecting Andrew and Nodaway Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC003-147-291100-
/O.NEW.KEAX.FL.W.0101.140828T1500Z-140830T0146Z/
/MYVM7.1.ER.140828T1500Z.140828T1800Z.140829T0146Z.UU/
600 AM CDT THU AUG 28 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The 102 River at Maryville.
* from this morning to Friday evening.
* At 5:30 AM Thursday the stage was 14.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 19.0 feet by this afternoon. The river will fall
below flood stage by this evening.
* At 18.0 feet...The east bank of the river floods. Water also
approaches the village of Arkoe.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Maryville 18 14.8 Thu 05 AM 19.0 this afternoon
&&
LAT...LON 4057 9477 4013 9478 4013 9488 4057 9488
$$3 follow-up statements
825
WGUS83 KEAX 281417
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
917 AM CDT THU AUG 28 2014
...The Flood Warning continues for the following rivers in
Missouri...
102 River at Maryville affecting Andrew and Nodaway Counties.
102 River at Rosendale affecting Andrew and Buchanan Counties.
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC003-147-291417-
/O.EXT.KEAX.FL.W.0101.140828T1413Z-140830T0234Z/
/MYVM7.1.ER.140828T1327Z.140829T0000Z.140829T0234Z.UU/
917 AM CDT THU AUG 28 2014
The Flood Warning continues for
The 102 River at Maryville.
* from this morning to Friday evening.
* At 8:30 AM Thursday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.2 feet by this
evening. The river will fall below flood stage tonight.
* At 18.0 feet...The east bank of the river floods. Water also
approaches the village of Arkoe.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Maryville 18 18.1 Thu 08 AM 19.2 this evening
&&
LAT...LON 4057 9477 4013 9478 4013 9488 4057 9488
$$
MOC003-021-291416-
/O.EXT.KEAX.FL.W.0099.000000T0000Z-140830T1232Z/
/RSDM7.2.ER.140829T0430Z.140829T0600Z.140829T1232Z.NO/
917 AM CDT THU AUG 28 2014
The Flood Warning continues for
The 102 River at Rosendale.
* until Saturday morning.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.3
feet early Friday morning.
* At 18.0 feet...State Route 48 on the east side of Rosendale is
overtopped by flood waters.
* At 13.0 feet...Lowland agricultural flooding begins.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Rosendale 18 Not Available 18.3 early Friday morning
&&
LAT...LON 4013 9488 4013 9478 3977 9471 3977 9480 4004 9486
$$
MOC021-291416-
/O.EXT.KEAX.FL.W.0100.000000T0000Z-140831T1644Z/
/AGYM7.1.ER.140829T0913Z.140830T0600Z.140830T1644Z.NO/
917 AM CDT THU AUG 28 2014
The Flood Warning continues for
The Platte River near Agency.
* until Sunday morning.
* At 8:30 AM Thursday the stage was 18.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
rise to near 22.8 feet by early Saturday morning. The river will
fall below flood stage by late Saturday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 18.5 Thu 08 AM 22.8 early Saturday morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$255
WGUS83 KEAX 281854
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
154 PM CDT THU AUG 28 2014
...The Flood Warning continues for the following rivers in
Missouri and Kansas...
102 River at Maryville affecting Andrew and Nodaway Counties.
102 River at Rosendale affecting Andrew and Buchanan Counties.
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC003-147-291854-
/O.EXT.KEAX.FL.W.0101.000000T0000Z-140829T1954Z/
/MYVM7.1.ER.140828T1327Z.140828T1545Z.140828T1954Z.UU/
154 PM CDT THU AUG 28 2014
The Flood Warning continues for
The 102 River at Maryville.
* until Friday afternoon.
* At 1:30 PM Thursday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* At 18.0 feet...The east bank of the river floods. Water also
approaches the village of Arkoe.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Maryville 18 18.5 Thu 01 PM 16.5 this evening
&&
LAT...LON 4057 9477 4013 9478 4013 9488 4057 9488
$$
MOC003-021-291854-
/O.EXT.KEAX.FL.W.0099.000000T0000Z-140830T0724Z/
/RSDM7.2.ER.000000T0000Z.140829T0000Z.140829T0724Z.NO/
154 PM CDT THU AUG 28 2014
The Flood Warning continues for
The 102 River at Rosendale.
* until late Friday night.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.2
feet this evening.
* At 18.0 feet...State Route 48 on the east side of Rosendale is
overtopped by flood waters.
* At 13.0 feet...Lowland agricultural flooding begins.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Rosendale 18 Not Available 19.2 this evening
&&
LAT...LON 4013 9488 4013 9478 3977 9471 3977 9480 4004 9486
$$
KSC043-MOC003-021-291853-
/O.CON.KEAX.FL.W.0102.140830T0537Z-140902T0448Z/
/SJSM7.1.ER.140830T0537Z.140831T0600Z.140901T0448Z.NO/
154 PM CDT THU AUG 28 2014
The Flood Warning continues for
The Missouri River at St Joseph.
* from late Friday night to Monday evening.
* At 1:30 PM Thursday the stage was 13.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 18.8 feet by early Sunday morning. The
river will fall below flood stage by Sunday before midnight.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 13.2 Thu 01 PM 18.8 early Sunday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
MOC021-291853-
/O.CON.KEAX.FL.W.0100.000000T0000Z-140831T1644Z/
/AGYM7.1.ER.140829T0913Z.140830T0600Z.140830T1644Z.NO/
154 PM CDT THU AUG 28 2014
The Flood Warning continues for
The Platte River near Agency.
* until Sunday morning.
* At 1:30 PM Thursday the stage was 19.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
rise to near 22.8 feet by early Saturday morning. The river will
fall below flood stage by late Saturday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 19.1 Thu 01 PM 22.8 early Saturday morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$536
WGUS83 KEAX 290228
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
928 PM CDT THU AUG 28 2014
...The Flood Warning is cancelled for the following rivers in
Missouri...
102 River at Maryville affecting Andrew and Nodaway Counties.
...The Flood Warning continues for the following rivers in
Missouri...Kansas...
102 River at Rosendale affecting Andrew and Buchanan Counties.
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC003-147-290258-
/O.CAN.KEAX.FL.W.0101.000000T0000Z-140829T1954Z/
/MYVM7.1.ER.140828T1327Z.140828T1545Z.140828T2022Z.UU/
928 PM CDT THU AUG 28 2014
The Flood Warning is cancelled for
The 102 River at Maryville.
* At 8:30 PM Thursday the stage was 15.8 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 3:22 PM Thursday.
* Forecast...The river will continue to fall to 11.8 feet by Saturday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Maryville 18 15.8 Thu 08 PM 13.2 early Friday morning
&&
LAT...LON 4057 9477 4013 9478 4013 9488 4057 9488
$$
MOC003-021-300227-
/O.EXT.KEAX.FL.W.0099.000000T0000Z-140830T0947Z/
/RSDM7.2.ER.000000T0000Z.140829T0600Z.140829T0947Z.NO/
928 PM CDT THU AUG 28 2014
The Flood Warning continues for
The 102 River at Rosendale.
* until late Friday night.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.2
feet early Friday morning.
* At 19.0 feet...State Route 48 on the east and west sides of
Rosendale is under water.
* At 18.0 feet...State Route 48 on the east side of Rosendale is
overtopped by flood waters.
* At 13.0 feet...Lowland agricultural flooding begins.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Rosendale 18 19.2 early Friday morning
&&
LAT...LON 4013 9488 4013 9478 3977 9471 3977 9480 4004 9486
$$
KSC043-MOC003-021-300227-
/O.EXT.KEAX.FL.W.0102.140830T0742Z-140901T1630Z/
/SJSM7.1.ER.140830T0742Z.140831T0000Z.140831T1630Z.NO/
928 PM CDT THU AUG 28 2014
The Flood Warning continues for
The Missouri River at St Joseph.
* from late Friday night to Monday morning.
* At 8:30 PM Thursday the stage was 13.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 18.1 feet by Saturday evening. The river
will fall below flood stage by late Sunday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 13.9 Thu 08 PM 18.1 Saturday evening
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
MOC021-300227-
/O.EXT.KEAX.FL.W.0100.000000T0000Z-140831T0724Z/
/AGYM7.1.ER.140829T0740Z.140829T1800Z.140830T0724Z.NO/
928 PM CDT THU AUG 28 2014
The Flood Warning continues for
The Platte River near Agency.
* until late Saturday night.
* At 8:30 PM Thursday the stage was 18.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and
continue to rise to near 23.0 feet by early Friday afternoon. The
river will fall below flood stage by early Saturday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 18.4 Thu 08 PM 23.0 early Friday afternoon
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 28, 3:58 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 28, 3:58 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 358 AM CDT Thu Aug 28 2014 .DISCUSSION... Issued at 358 AM CDT THU AUG 28 2014 Another active overnight period as a large MCS has developed across SWRN IA/ERN NE/extreme NW MO/and into NRN KS. This developed as a 30-40KT SWLY LLJ developed and overrode a stationary front extending from Manhattan, KS to Clinton, MO to Farmington, MO. These storms will continue to move NEWD during the morning hours and as such continued showers and thunderstorms will be likely across northwestern Missouri on the eastern periphery of the MCS. The good news is the better moisture is pooling to the north and west and it appears northwestern Missouri, which is under a flood watch, will not receive an extended period of heavy rain. A surface low has develop across swrn NE and this low will move NEWD during the course of the day. This will pull the stationary front laid out across our CWA northward today as a warm front. This warm front is expected to lift near the Highway 36 corridor by this afternoon. The best chances for storms will be along and north of this front during the afternoon hours. Although cloud cover for today and its affects on temperatures will be challenging, with the warm front lifting north, temperatures should warm into the upper 80s to lower 90s south of highway 36 and to the low to mid 80s north. This morning an upper level trough is evident on water vapor imagery moving into the eastern Rockies. This trough will move out into the western Plains today forcing a cold front across the Plains through the day today. This cold front will move into eastern Kansas by late tonight. Thunderstorms will develop across Kansas this afternoon/evening ahead of the front. These storms will move east tonight and bring showers and thunderstorms to the western CWA. Friday and Friday night will be the wettest period in the short term as the upper level trough moves into the eastern Plains and forces the slow moving cold front through the area. Any severe potential will hinge on whether or not we can destabilize during the afternoon hours. However, early morning convection and residual cloud cover may keep conditions stable. If we do manage to destabilize Friday afternoon/evening, the main threats would be wind and small hail. Models continue to be more progressive and weaker with the upper level trough, moving through the forecast area earlier in the day on Saturday. Have chance POPs across the eastern CWA for Saturday morning but storms should exit the CWA for the afternoon. Highs Saturday behind the cold front will be in the low to mid 80s. Models are in general agreement in the extended period with the exception of Sunday. The GFS is depicting another weak shortwave moving through the area quickly behind the upper level trough. This shortwave would bring another round of scattered showers and thunderstorms. The EC and GEM do not show this feature and keep Sunday dry. Have keep slight chance POPs across the area t account for the GFS solution although the EC/GEM is preferred. Models are in fairly good agreement beyond Sunday. The EC/GEM/and GFS all show a strong upper level trough moving into the northern and central Plains by Sunday night forcing a cold front into the area. All these models develop thunderstorms over the area Sunday night and into Monday. With model agreement high have left the high chance and likely POPs in the forecast for this time period. Models then weaken this trough as it move northeastward into the Upper Midwest Monday night. With the main upper level support well north the cold front that moves into the area Sunday night and Monday will stall across/or just south of the forecast area. this will continue storms chances into Monday night and Tuesday with the best chances of storms across the southern CWA. Models then depict a weak upper level shortwave moving into the area Tuesday night providing another round of thunderstorms before finally kicking the stalled front south of the area by Wednesday. Temperatures in the extended period will be seasonable with highs mainly in the ow to mid 80s. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1159 PM CDT WED AUG 27 2014 VFR conditions are expected at the terminals in Kansas City for the next 24 hours. Farther north thunderstorms will affect the northwest corner of Missouri early Thursday morning. This may impact the KSTJ terminal, hence VCTS and a TEMPO for thunderstorms early Thursday morning. Storms are not expected to track far enough south to effect Kansas City. Otherwise, east winds will veer to the south through Thursday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...Cutter
Hazardous weather outlook, Aug 28, 5:10 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 510 AM CDT THU AUG 28 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 510 AM CDT THU AUG 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...THIS AFTERNOON...AND AGAIN TONIGHT ACROSS NORTHERN MISSOURI AND NORTHEASTERN KANSAS. SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER THERE WILL BE THE POTENTIAL FOR RIVER FLOOD AND FLASH FLOODING ACROSS NORTHWESTERN MISSOURI WHERE 2 TO 6 INCHES OF RAINFALL HAS FALLEN OVER THE PAST DAY AND A HALF. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN KANSAS AND WESTERN MISSOURI AFTER MIDNIGHT TONIGHT HOWEVER, STORMS ARE NOT EXPECTED TO BE SEVERE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES INCREASE FRIDAY AND FRIDAY NIGHT. THE OVERALL SEVERE WEATHER POTENTIAL APPEARS LOW AT THIS TIME...THOUGH MORE TORRENTIAL RAIN IS POSSIBLE. STORMS WILL CONTINUE INTO SATURDAY MORNING ACROSS CENTRAL MISSOURI HOWEVER SEVERE WEATHER IS UNLIKELY. ADDITIONAL THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY. THERE IS SOME POTENTIAL FOR SEVERE WEATHER SUNDAY NIGHT ACROSS NORTHERN MISSOURI AND NORTHEASTERN KANSAS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:07 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 37 hr |
| Aug 28, 5:42 AM CDT | River Flood Warning | EAX | Buchanan | 65 hr |
| Aug 28, 10:50 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 5 days |
| Aug 28, 6:37 PM CDT | Special Weather Statement | EAX | Atchison | 23 min |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.